Wildfire, Hansford
- When
- July 20, 7:09 PM CST to 10:45 PM CST
- Where
- Hansford forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.278, -101.354 (the zone’s center; the record gives no point)
The Power Line wildfire began around 1909CST about six miles northwest of Morse Texas in Hansford county. The wildfire consumed approximately five hundred acres and was caused by downed power lines.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Power Line wildfire began around 1909CST about six miles northwest of Morse Texas in Hansford county. The wildfire consumed approximately five hundred acres and was caused by downed power lines. There were no reports of homes or other structures threatened or lost by the wildfire and there were no reports of any injuries or fatalities. The wildfire was contained between 2230CST to 2300CST. There were a total of six fire departments or other fire agencies that responded to the wildfire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 20, 4:16 PM CST, 2 hours 53 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 516 PM CDT WED JUL 20 2016 .AVIATION... 00Z Issuance...VFR conditions expected to prevail through the period for all sites. Southerly flow will remain around 15kts through the period. Beat && .PREV DISCUSSION... /Issued 300 PM CDT WED JUL 20 2016/ DISCUSSION... Water vapor imagery shows 597 dam ridge dominating over the Southern Plains and slightly more amplified than yesterday. An upper trough is spinning off the coast in the Pac NW with upper flow extending into the far Northern Plains where more active weather is expected. For today and Thursday...continued hot and dry with highs in the mid-high 90s. Thursday looks to be even warmer with many areas expected to reach 100... especially along the OK panhandle. Weak lee troughing will keep southerly winds in the forecast for much of the period. Continues strong subsidence will keep convection out of the forecast through Thursday. Beyond Thursday... Continued hot with highs near 100 through Saturday. The ridge will begin to deamplify and elongate Friday into the weekend. This will allow perhaps a storm or two to make it off the mountains and into The western OK panhandle and far northwestern TX panhandle with weak northwesterly flow aloft on Friday. Moisture will be limited with well mixed boundary layer so expect gusty winds will be possible with any storms that develop. Increased chances of precipitation are on tap for Sat into early next week as a more pronounced lee side low develops and tries to bring a weak frontal boundary into the area. Long term models show continued northwest flow through the middle of next week with gradual height falls resulting in chances of precip through the extended. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 16/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 309 PM CDT WED JUL 20 2016 OKZ001>003-TXZ001>020-210815- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 309 PM CDT WED JUL 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS MAY FORM ACROSS MAINLY THE NORTHWEST TEXAS PANHANDLE AND WESTERN OKLAHOMA PANHANDLE LATE FRIDAY THROUGH MONDAY. ISOLATED STORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 651531.